Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

August 8, 2024Harris County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2024, 8:16 PM EDT for Harris County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2024, 8:16 PM EDT (00:16 UTC)
Expired
Aug 8, 2024, 8:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Harris County, GA

The radar

The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1835 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS82 KFFC 090016
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Thu Aug 8 2024
 
GAZ066-078-090045-
Harris GA-Troup GA-
816 PM EDT Thu Aug 8 2024

...A strong thunderstorm will impact portions of southern Troup and
northwestern Harris Counties through 845 PM EDT...

At 816 PM EDT, a strong thunderstorm was over Baughs Crossroads, or 9
miles south of LaGrange, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Hamilton, West Point, Cannonville, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake, and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3298 8520 3295 8489 3273 8489 3276 8514
      3277 8514 3278 8512 3279 8515 3281 8517
      3283 8517 3285 8515 3286 8519 3296 8520
TIME...MOT...LOC 0016Z 010DEG 11KT 3291 8505 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:08 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 8, 8:08 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
808 PM EDT Thu Aug 8 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 223 PM EDT Thu Aug 8 2024

At a glance:

 - A few lingering showers are possible across NE Georgia as TS
   Debby moves up the east coast.

 - Slowly rising temperatures may result in a heat advisory for
   portions of south and central GA tomorrow.

The backside of tropical systems always promise pleasant weather and
this time is no exception. While TS Debby continues to work it's way
up the coast, NW flow has brought most of the CWA clear skies and
warm temps. The stationary front that has been steering Debby still
lingers across the northern part of the CWA but will gradually lift
off over the next few days as upper level flow flattens out to a
more zonal shape. Highs today will be in the low 90s with overnight
lows in the mid 70s. Heat index values will likely reach triple
digits south of the I-85 corridor, but we're not expected to reach
heat advisory levels until possibly tomorrow.

Dewpoints are on the rise tomorrow across central Georgia pushing us
closer to heat advisory criteria. A decision will likely be needed
on the overnight shift as small changes in Td will likely push us
one way or other other toward the 105 mark. Besides the heat, weather
should be relatively benign with chances for PoPs being less than
slight.

Vaughn

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 223 PM EDT Thu Aug 8 2024

The start of the long term forecast period kicks off with a trough
over eastern Canada progressing a weak frontal boundary through the
forecast area. Ahead of this boundary, a moist airmass will be in
place accompanied by mostly sunny skies. Daily maximum temperatures
will climb to the mid to upper 90s and heat index values may
approach heat advisory criteria across central Georgia on Saturday.
As this boundary slowly makes it's way through the forecast area, it
is poised to stall somewhere over south Georgia/north Florida
through the early part of next week. While the frontal passage won't
bring much relief temperature wise (maximum daily temperatures will
top out in the low to mid 90s for most locations), the drier airmass
will help keep heat index values just below heat advisory criteria
through the period. Diurnally driven scattered showers and
thunderstorms will be relegated to eastern central Georgia where
areas further north will experience drier conditions over the
weekend and through the start of the work week. As the ridge builds
in over the southern Plains by early next week, the forecast area
will fall under northwest flow. As is the typical with this flow
regime in the summer, models are picking up on a few MCS-like
features by midweek.

KAB

&&

.AVIATION...
(00Z TAFS)
Issued at 802 PM EDT Thu Aug 8 2024

Isolated thunderstorms will remain possible (15% chance) in
central Georgia through 04Z Friday. Otherwise VFR conditions
(FEW-BKN AOA 3000 ft AGL and unrestricted visibility) will
continue in the region until at least 18Z Friday. Isolated
thunderstorms will be possible between 18Z Friday and 02Z Saturday
south of KATL and KMCN. Winds will predominantly be from the
northwest (290-340 degrees) through 06Z Saturday.

//ATL Confidence...00Z Update...

High confidence in all elements of the KATL TAF.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  96  73  96 /  20  10  10  10
Atlanta         76  94  73  94 /  10  10   0  10
Blairsville     68  87  64  87 /  10  10   0  10
Cartersville    73  93  70  92 /  10  10   0   0
Columbus        77  98  76  98 /  10  20  10  10
Gainesville     74  93  73  94 /  10  10   0  10
Macon           75  96  75  96 /  20  20  10  20
Rome            74  93  70  92 /  10  10   0   0
Peachtree City  74  95  72  95 /  20  10   0  10
Vidalia         76  93  76  92 /  40  30  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....KAB
AVIATION...Albright
Hazardous weather outlook, Aug 8, 4:31 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
431 PM EDT Thu Aug 8 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-092045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
431 PM EDT Thu Aug 8 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

The outer rain bands of Tropical Cyclone Debby will produce
isolated thunderstorms in northern and central Georgia through 9
PM this evening. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated afternoon and evening thunderstorms will be possible in
eastern and central Georgia Friday, Saturday and Sunday. Then the
entire state will have a chance of isolated storms Monday through
Wednesday afternoons. Severe weather is unlikely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 8, 4:20 PM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Aug 8 2024

GAZ050-051-061-062-082045-
Taliaferro GA-Hancock GA-Warren GA-Greene GA-
420 PM EDT Thu Aug 8 2024

...A strong thunderstorm will impact portions of southwestern Warren,
northeastern Hancock, southeastern Greene and southwestern Taliaferro
Counties through 445 PM EDT...

At 420 PM EDT, a strong thunderstorm was over Springfield, or 7 miles
southwest of Crawfordville, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sparta, Crawfordville, White Plains, Springfield, Powelton, Mayfield,
and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3350 8309 3360 8293 3333 8270 3321 8298
TIME...MOT...LOC 2020Z 333DEG 13KT 3346 8296

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 8, 4:44 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Thu Aug 8 2024

GAZ061-074-082115-
Washington GA-Hancock GA-
444 PM EDT Thu Aug 8 2024

...A strong thunderstorm will impact portions of Hancock and
northwestern Washington Counties through 515 PM EDT...

At 444 PM EDT, a strong thunderstorm was over Culverton, or near
Sparta, moving south at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sparta, Deepstep, Springfield, Hamburg State Park, Powelton, Warthen,
Linton, and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3307 8268 3301 8302 3342 8308 3344 8286
      3319 8274 3318 8274 3317 8273
TIME...MOT...LOC 2044Z 349DEG 24KT 3331 8293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 8, 5:11 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Thu Aug 8 2024

GAZ050-060>062-073>075-082200-
Washington GA-Putnam GA-Baldwin GA-Glascock GA-Hancock GA-Warren GA-
Greene GA-
511 PM EDT Thu Aug 8 2024

...Strong thunderstorms will impact portions of northeastern Baldwin,
southwestern Warren, northeastern Putnam, Hancock, southwestern
Glascock, south central Greene and central Washington Counties
through 600 PM EDT...

At 511 PM EDT, a line of strong thunderstorms was along a line
extending from Reynolds at Lake Oconee to near Sparta to near
Agricola, and moving southeast at 30 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sandersville, Sparta, Davisboro, Tennille, Mitchell, Deepstep,
Riddleville, Reynolds at Lake Oconee, Liberty, Hamburg State Park,
Shoals, Downs, Devereux, Jewell, Beulah, Warthen, Underwood, Linton,
Oconee Springs Park, and Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3288 8254 3301 8316 3344 8325 3341 8298
      3328 8273
TIME...MOT...LOC 2111Z 327DEG 24KT 3340 8320 3324 8299 3321 8275

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 8, 8:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Thu Aug 8 2024

GAZ066-078-090045-
Harris GA-Troup GA-
816 PM EDT Thu Aug 8 2024

...A strong thunderstorm will impact portions of southern Troup and
northwestern Harris Counties through 845 PM EDT...

At 816 PM EDT, a strong thunderstorm was over Baughs Crossroads, or 9
miles south of LaGrange, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hamilton, West Point, Cannonville, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake, and Long Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3298 8520 3295 8489 3273 8489 3276 8514
      3277 8514 3278 8512 3279 8515 3281 8517
      3283 8517 3285 8515 3286 8519 3296 8520
TIME...MOT...LOC 0016Z 010DEG 11KT 3291 8505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:48 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 40 more17 hr

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.